Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Seizures from Effexor Withdrawl??

Posted by loni on December 7, 2003, at 17:28:41

In reply to Seizures from Effexor Withdrawl?? loni, posted by jack smith on December 6, 2003, at 17:20:52

Hi Jack--

I was tapering from a dosage of 375 and I had been on Effexor for three years. When I began the taper, I was dropping 75 at a time. I began feeling withdrawal symptoms right away but did not know that they were related to the Effexor. (There was no information available to my doctors that there WERE withdrawal effects related to Effexor.) At first, the doctors could not figure out what was wrong with me. I received blood tests, a CAT scan, we discussed Multiple Sclerosis. (Luckily, I am a writer and I kept a sort of diary when I was going through this...it helps me to remember.) I don't remember a lot of things, my husband would remember more. I remember passing out a few times in the house during the day and waking up on the floor with the dog licking my face. I didn't feel any pain or fear--I thought I was fainting and if I tried to fight it, I would stumble around sideways as if the whole world began slanting and I would crash into things and pass out anyway. I learned I couldn't cook unless I was using the microwave. I burned quite a few pots. Then, my husband was home during one of my episodes and caught me as I fell. When I came to, he was completely terrified (and this is a guy that does not rattle easily).

"What? What?" I asked him when I saw his face--that LOOK I remember!, "It's no big deal...it's vertigo. I'm okay. Are you okay?"

"Do you even feel that, what you're doing?" he asked me.

"Feel what?"

"Your eyes...they roll back in your head. And your head and arms and hands jerk around! Your legs... You are completely scaring me. Let's call the doctor."

Now I was the one who got scared. I didn't feel any of that movement when I just gave in to blacking out. It actually felt pretty peaceful except for whatever body part I hit on the way down.

So. That's it. The seizures stopped after my withdrawal was over. There was a week (maybe my third?) when I woke up with numbness on the left side of my body. But that passed within 48 hours (though it was mighty scary). I had already taken a low dose of Neurontin for sleep purposes and they upped that...I guess it also acts on seizures (?) So, who knows.

I haven't heard of many people at the extreme end of the spectrum as I was. When I figured out it might be connected to the Effexor, I did a lot of research on the Internet. That was back in May and June 2001. There is a lot more out there on Effexor these days than there was then.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:loni thread:286245
URL: http://www.dr-bob.org/babble/20031202/msgs/287493.html